Colorado, 2022

High Wind in Colorado, April 22 to 23, 2022

April 22 to 23, 2022 · NWS PUB · 19 events in 11 counties and zones

Another strong system moved across the region, providing a long period of high winds over much of southern Colorado during this period. While high winds up to around 80 mph were the main concern, several hazards ranging from high winds and extreme fire danger, to a localized severe thunderstorm risk across the southeast plains, to snow and blowing|snow across the central mountains were observed.

Where it happened

Every event with a place to put it; 19 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
19

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PUB wrote it up.

Another strong system moved across the region, providing a long period of high winds over much of southern Colorado during this period. While high winds up to around 80 mph were the main concern, several hazards ranging from high winds and extreme fire danger, to a localized severe thunderstorm risk across the southeast plains, to snow and blowing|snow across the central mountains were observed.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before the first event at Apr 22, 10:20 AM MST, 17 minutes earlier.

Area forecast discussion, Apr 22, 10:20 AM MST, 17 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
1120 AM MDT Fri Apr 22 2022

.SHORT TERM...(Today and tonight)
Issued at 347 AM MDT Fri Apr 22 2022

Key Messages:

1) High Winds and Extreme Fire Danger along with extensive
blowing dust today through this evening

2) Potential for isolated Severe Thunderstorms far eastern plains

3) Snow and Blowing snow central mountains tonight

The western U.S. upper trough will take on a negative tilt today as
it moves through the Great Basin and closes off over WY and northern
CO tonight.  On the southern periphery of the storm, this will put
southeast CO under a strong mid/upper level jet core. The lee side
surface low will deepen rapidly today and will shift eastward
through the plains during the late afternoon and evening as strong
dynamics from the upper system moves in from the west. Multifaceted
hazardous weather impacts will spread across southern CO ranging
from high winds and extreme fire danger, to a localized severe
thunderstorm risk across the southeast plains...to snow and blowing
snow across the central mountains.

High Winds and Extreme Fire Danger:

The primary concern will be the high winds and extreme fire danger
which should ramp up across the San Luis Valley, southeast mountains
and southeast plains late this morning through this afternoon. Deep
mixing will bring gusts up to 60 to 70 mph, with the strongest gusts
occuring mainly south of highway 50. The lower elevations of Chaffee
county have been consistently hitting 58+ mph so will include this
zone into the suite of Red Flag Warnings.  The higher surrounding
terrain has high wind criteria gusts of 75 mph which does not look
likely at this point.  With a south southwesterly wind component,
this will pose hazards to high profile vehicles on east-west or
northwest-southeast oriented roads. Extensive blowing dust will be
likely this afternoon with the potential for 1/4 mile or lower
visibility at times especially in the more dust prone areas. It is
quite possible dust storm warnings will be needed as well, though
will have to wait to see where these pockets of more dense blowing
dust occur.  This could evolve into a long fused dust storm warning
event depending on how extensive the poor visibility gets. But for
now will let the high wind warning products address this potential.

These strong winds will coincide with very low humidity values to
result in Extreme Fire Danger across much of southern CO today.
Given the strong winds, conditions will be volatile for fire spread
and this event will be on the higher side of the Red Flag Warning
spectrum. A large enough portion of zone 220 (Chaffee and Lake
counties) will be impacted by critical fire weather conditions
today, and given that the fuels status has flipped to the critically
dry category, will be including them in the Red Flag warning.  This
will be for elevations mainly below 9500 feet.  As the cold front
crosses the mountains this evening, humidity values will come up and
Red Flag Warnings may be able to come down a little sooner for
western portions of the warning area. Otherwise, Red Flag Warnings
will continue until 9 PM.

An isolated severe thunderstorm risk still exists across the far
southeast plains late this afternoon and evening along a sharpening
dry line.  While most CAMS models keep storm initiation just east of
CO border , the high res NAM members have been consistent with a
more western dry line position and the potential for initiation
across Kiowa, Bent, Prowers and Baca counties.  CAPE values of 2000+
J/kg will reside near the KS border with deep layer shares around 50
kts. Hodographs take on a more curved structure between 00z and 03z
with the potential for surface winds to back a bit.  The position of
the SPC marginal to slight risk severe area looks on target with
large hail and damaging winds the most likely storm risks.  An
isolated tornado can not be ruled out near the KS border, and if a
more westward dryline position does verify this could back a little
further into eastern CO. All of these mesoscale details will need to
be honed down as we see how things evolve later today. It still
looks like there will be 2 windows for severe thunderstorm
development with one this afternoon in the 21z-00z time frame along
the dry line and another this evening through around midnight as the
cold front overtakes the dry line and fires off a line of
thunderstorms which will push east into Kansas.

Snow will spread into the Continental Divide tonight. Snowfall
totals are hitting low end advisory criteria with around 2 to 7
inches of snow across western Chaffee county with a little less
across eastern Lake county.  However given the blowing snow
potential tonight, will highlight this area with winter weather
advisories as visibilities could be make travel difficult tonight
into Saturday morning.

Overall it will be a complex and multi-faceted hazardous weather
event over the next 24 hours.  Please monitor the weather closely.
-KT

.LONG TERM...(Saturday through Thursday)
Issued at 347 AM MDT Fri Apr 22 2022

There is decent agreement in the models through the extended
period, with modest ensemble spreads. Overall, confidence in the
extended forecast is elevated. The main concerns will be continued
fire weather conditions across the region, and rain/snow potential
through Monday.

Saturday through Monday...the strong upper level low will
continue to lift northeast away from the area, as a secondary
shortwave trough moves into Utah and across Colorado. Ahead of
this shortwave, strong westerly flow will remain in place across
southern Colorado, with another round of dangerous fire weather
conditions expected Saturday. Winds will initially be westerly,
and swing northwest during the afternoon. Gusts in excess of 40
mph are expected, and combine with humidity values near or under
10 percent to produce the dangerous fire weather conditions. A
Fire Weather Watch has been issued for the lower elevations. Snow
shows are expected over the higher terrain, with a few inches
possible through Saturday afternoon, mainly north of Cottonwood
Pass.

The secondary shortwave trough will shift east out of Utah and
across Colorado Sunday into early Monday. As this system
approaches, a cold front will drop south over the Plains Saturday
night into Sunday morning. This will shift low level flow
northeasterly upslope, and usher in better moisture. The latest
guidance continues to indicate a decent shot of high elevation
snow, and lower elevation rains for areas along and west of the
I-25 corridor. Several inches of snow are expected, from the
Central Mountains, southeast into the Sangre de Cristo and Wet
Mountain Ranges. These areas will need to be monitored for
possible winter weather highlights. As for the lower elevations,
snow levels should remain elevated through the day on Sunday,
lowering to near 6 kft by Monday morning. A dusting of snow may be
possible over the Palmer Divide, down to near ColoradO Springs by
Monday morning. Overall, rainfall totals do not look overly
impressive with this quick moving system. Areas along the lower
slopes of the Eastern Mountains could see a quarter inch of
rainfall, while areas into the I-25 corridor could see up to a
tenth of an inch. Shower activity should come to an end Monday
morning as the upper system shifts east into the Central Plains. A
few lingering showers are possible on the Raton Mesa, ending by
Monday afternoon.

Elevated fire weather conditions will remain possible across the
San Luis Valley on Sunday due to gusty southwest winds and
continued low relative humidity values.

Tuesday into Friday...flat, zonal high pressure will build across
southern Colorado for mid week before the next upper storm system
begins to impact the area by Friday. Temperatures will warm during
this period, with 80s expected across the Plains. With the drier
weather, a return to spotty, near critical fire weather conditions
are forecast, from the San Luis Valley, into the Eastern Plains
each afternoon Tuesday through Thursday. Southwesterly flow will
increase by Friday with more widespread critical fire weather
conditions possible. Weak energy moving through the ridge on
Wednesday may spark a couple of showers along the Continental
Divide. Otherwise, dry conditions are expected through late week.
Mozley

&&

.AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon)
Issued at 1113 AM MDT Fri Apr 22 2022

Mostly VFR conditions at all stations but there may be periods of
blowing dust causing LIFR conditions starting around 22Z for a
couple of hours.  Winds will be mostly gusty throughout the forecast
period with gusts ranging from 25 to 50 KTS at KCOS and KPUB and up
to 60 KTS at KALS.  Winds will be predominately out of the southwest
early in the forecast period, then out of the northwest late in the
forecast period at all stations. - Riser

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
High Wind Warning until midnight MDT tonight for COZ062-069>075-
077>080-083>089-093>099.

Red Flag Warning until 9 PM MDT this evening for COZ220>222-
224>237.

Fire Weather Watch from Saturday morning through Saturday
evening for COZ222-224-227>237.

Winter Weather Advisory from 6 PM this evening to noon MDT
Saturday for COZ058-060.

&&

SHORT TERM...KT
LONG TERM...MOZLEY
AVIATION...RISER
Hazardous weather outlook, Apr 22, 10:37 AM MST, 0 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
1137 AM MDT Fri Apr 22 2022

COZ058>089-093>099-231745-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
1137 AM MDT Fri Apr 22 2022

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...This Afternoon and Tonight

Damaging winds and extreme fire danger will spread across most of
south central and southeast Colorado through this evening. Strong
south to southwest winds will gust up to 70 mph, which when
combined with very low relative humidity and the persistently dry
conditions, will result in volatile conditions for rapid fire
spread. Strong cross winds will occur on east west oriented roads
and extensive blowing dust could reduce visibility to under 1 mile
at times. Road closures and power outages will be possible.

Isolated and potentially severe thunderstorms will be possible
near the Kansas border this afternoon and evening, with the main
hazards being hail up to 2.5 inches and damaging wind gusts of 60
mph or more. However, an isolated tornado cannot be entirely ruled
out, especially close to the Kansas border. These severe weather
risks will be highly dependent on the position of a dry line which
is expected to advance eastward across the plains late this
afternoon through tonight. For now, the area with the greatest
risk for severe thunderstorms will be Kiowa, Bent, Prowers and
Baca counties with locations along the Kansas border having the
highest risk.

Snow will spread into the mountains tonight with 2 to 7 inches of
accumulation possible by Saturday morning across the eastern Sawatch
and western Mosquito ranges. Areas of blowing snow will cause poor
visibility over the mountain passes tonight. Lighter amounts of 1 to
3 inches will be possible across the eastern San Juan and La Garita
mountains and the crest of the Sangre De Cristo mountains.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Snow showers are expected Saturday from the La Garita Range, north
into the Central Mountains. Minor snow accumulations possible,
with the highest totals forecast north of Cottonwood Pass.
Dangerous fire weather conditions will spread across southern
Colorado Saturday afternoon, with winds gusting in excess of 40
mph and low humidity values.

A quick moving storm system will impact the region Sunday into
Monday with high elevation snow, and lower elevation rainfall,
mainly west of Interstate 25. Snow levels will initially start out
high, lowering to 6000 feet by Monday morning. Minor snow
accumulations are possible from the Central Mountains, south into
the Sangre de Cristo and Wet Mountain Ranges. A dusting of snow
may be possible by Monday morning over the Palmer Divide. Near
critical fire weather conditions will remain possible over the San
Luis Valley on Sunday.

Spotty, critical fire weather conditions will be possible each
afternoon, Tuesday through Thursday due to low relative humidity
values, and gusty winds.

.SPOTTER INFORMATION STATEMENT...

Weather conditions that meet reporting criteria for spotters will be
likely today and tonight across all of south central and southeast
Colorado.

GARBEROGLIO/10

In the hours before

Local storm report, Apr 22, 6:32 AM MST, 4 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
732 AM MDT FRI APR 22 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0646 AM     NON-TSTM WND GST 5 SW LA VETA            37.46N 105.07W
04/22/2022  M53 MPH          HUERFANO           CO   MESONET

            MESONET STATION FW8680 LA VETA.

&&
Local storm report, Apr 22, 6:33 AM MST, 4 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
733 AM MDT FRI APR 22 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0718 AM     NON-TSTM WND GST 6 SW WESTCLIFFE         38.07N 105.53W
04/22/2022  M53 MPH          CUSTER             CO   MESONET

            MESONET STATION CW5478 WESTCLIFFE.

&&
Local storm report, Apr 22, 10:04 AM MST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
1104 AM MDT FRI APR 22 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1038 AM     NON-TSTM WND GST 6 SW WESTCLIFFE         38.07N 105.53W
04/22/2022  M60 MPH          CUSTER             CO   MESONET

            MESONET STATION CW5478 WESTCLIFFE.

&&
Local storm report, Apr 22, 10:23 AM MST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
1123 AM MDT FRI APR 22 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1105 AM     NON-TSTM WND GST 6 S TRINIDAD            37.09N 104.52W
04/22/2022  M56 MPH          LAS ANIMAS         CO   MESONET

            MESONET STATION CO025 025N008 RATON PASS.

&&
Local storm report, Apr 22, 10:24 AM MST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
1124 AM MDT FRI APR 22 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1025 AM     NON-TSTM WND GST 2 NNW LA VETA PASS      37.62N 105.19W
04/22/2022  M50 MPH          COSTILLA           CO   MESONET

            MESONET STATION CO028 160W278 LA VETA PASS.

&&

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

19 high wind. Local standard time, as filed.

High Wind, Lamar Vicinity / Prowers County

When
April 22, 10:37 AM MST to 10:40 AM MST
Where
Lamar Vicinity / Prowers County forecast zone
Measured
50 kt (58 mph) measured gust
Reported by
ASOS
Coordinates
37.955, -102.393 (the zone’s center; the record gives no point)

Lamar airport.

High Wind, Colorado Springs Vicinity / Southern El Paso County / Rampart Range Below 7500 Ft

When
April 22, 11:14 AM MST to 11:17 AM MST
Where
Colorado Springs Vicinity / Southern El Paso County / Rampart Range Below 7500 Ft forecast zone
Measured
58 kt (67 mph) measured gust
Reported by
ASOS
Coordinates
38.832, -104.526 (the zone’s center; the record gives no point)

Colorado Springs airport.

High Wind, Lamar Vicinity / Prowers County

When
April 22, 1:29 PM MST to 1:32 PM MST
Where
Lamar Vicinity / Prowers County forecast zone
Measured
54 kt (62 mph) measured gust
Reported by
Mesonet
Coordinates
37.955, -102.393 (the zone’s center; the record gives no point)

Gobblers Knob.

High Wind, Central Chaffee County Below 9000 Ft

When
April 22, 1:35 PM MST to 1:38 PM MST
Where
Central Chaffee County Below 9000 Ft forecast zone
Measured
63 kt (72 mph) measured gust
Reported by
AWOS
Coordinates
38.747, -106.194 (the zone’s center; the record gives no point)

Buena Vista airport.

High Wind, Springfield Vicinity / Baca County

When
April 22, 2:00 PM MST to 2:03 PM MST
Where
Springfield Vicinity / Baca County forecast zone
Measured
66 kt (76 mph) measured gust
Reported by
ASOS
Coordinates
37.319, -102.560 (the zone’s center; the record gives no point)

Springfield airport.

High Wind, Alamosa Vicinity / Central San Luis Valley Below 8500 Ft

When
April 22, 3:06 PM MST to 3:09 PM MST
Where
Alamosa Vicinity / Central San Luis Valley Below 8500 Ft forecast zone
Measured
70 kt (81 mph) measured gust
Reported by
ASOS
Coordinates
37.578, -106.085 (the zone’s center; the record gives no point)

Alamosa airport.

High Wind, Trinidad Vicinity / Lower Huerfano River Basin & Western Las Animas County Below 7500 Ft

When
April 22, 3:54 PM MST to 3:57 PM MST
Where
Trinidad Vicinity / Lower Huerfano River Basin & Western Las Animas County Below 7500 Ft forecast zone
Measured
62 kt (71 mph) measured gust
Reported by
AWOS
Coordinates
37.316, -104.039 (the zone’s center; the record gives no point)

Trinidad airport.

High Wind, Colorado Springs Vicinity / Southern El Paso County / Rampart Range Below 7500 Ft

When
April 22, 3:58 PM MST to 4:01 PM MST
Where
Colorado Springs Vicinity / Southern El Paso County / Rampart Range Below 7500 Ft forecast zone
Measured
58 kt (67 mph) measured gust
Reported by
AWOS
Coordinates
38.832, -104.526 (the zone’s center; the record gives no point)

Air Force Academy.

High Wind, Del Norte Vicinity / Northern San Luis Valley Below 8500 Ft

When
April 22, 6:03 PM MST to 6:06 PM MST
Where
Del Norte Vicinity / Northern San Luis Valley Below 8500 Ft forecast zone
Measured
61 kt (70 mph) estimated gust
Reported by
Emergency Manager
Coordinates
37.832, -106.332 (the zone’s center; the record gives no point)

Blown over power poles on Highway 17 near Center.

High Wind, Pueblo Vicinity / Pueblo County Below 6300 Ft

When
April 22, 6:34 PM MST to 6:37 PM MST
Where
Pueblo Vicinity / Pueblo County Below 6300 Ft forecast zone
Measured
55 kt (63 mph) measured gust
Reported by
AWOS
Coordinates
38.173, -104.513 (the zone’s center; the record gives no point)

Pueblo airport.

High Wind, La Junta Vicinity / Otero County

When
April 22, 7:32 PM MST to 7:35 PM MST
Where
La Junta Vicinity / Otero County forecast zone
Measured
57 kt (66 mph) measured gust
Reported by
ASOS
Coordinates
37.903, -103.716 (the zone’s center; the record gives no point)

La Junta airport.

High Wind, Canon City Vicinity / Eastern Fremont County

When
April 22, 8:35 PM MST to 8:38 PM MST
Where
Canon City Vicinity / Eastern Fremont County forecast zone
Measured
60 kt (69 mph) measured gust
Reported by
AWOS
Coordinates
38.488, -105.323 (the zone’s center; the record gives no point)

Fremont county airport.

High Wind, Colorado Springs Vicinity / Southern El Paso County / Rampart Range Below 7500 Ft

When
April 22, 11:58 PM MST to April 23, 12:01 AM MST
Where
Colorado Springs Vicinity / Southern El Paso County / Rampart Range Below 7500 Ft forecast zone
Measured
58 kt (67 mph) measured gust
Reported by
AWOS
Coordinates
38.832, -104.526 (the zone’s center; the record gives no point)

Cheyenne Mountain.

High Wind, Pueblo Vicinity / Pueblo County Below 6300 Ft

When
April 23, 1:57 AM MST to 2:00 AM MST
Where
Pueblo Vicinity / Pueblo County Below 6300 Ft forecast zone
Measured
50 kt (58 mph) measured gust
Reported by
Mesonet
Coordinates
38.173, -104.513 (the zone’s center; the record gives no point)

One mile west northwest Colorado City.

High Wind, Colorado Springs Vicinity / Southern El Paso County / Rampart Range Below 7500 Ft

When
April 23, 4:19 AM MST to 4:22 AM MST
Where
Colorado Springs Vicinity / Southern El Paso County / Rampart Range Below 7500 Ft forecast zone
Measured
59 kt (68 mph) measured gust
Reported by
Mesonet
Coordinates
38.832, -104.526 (the zone’s center; the record gives no point)

Six miles northeast Manitou Springs.

High Wind, Colorado Springs Vicinity / Southern El Paso County / Rampart Range Below 7500 Ft

When
April 23, 7:53 AM MST to 7:56 AM MST
Where
Colorado Springs Vicinity / Southern El Paso County / Rampart Range Below 7500 Ft forecast zone
Measured
56 kt (64 mph) measured gust
Reported by
Trained Spotter
Coordinates
38.832, -104.526 (the zone’s center; the record gives no point)

Three miles east northeast Manitou Springs.

High Wind, Walsenburg Vicinity / Upper Huerfano River Basin Below 7500 Ft

When
April 23, 8:01 AM MST to 8:04 AM MST
Where
Walsenburg Vicinity / Upper Huerfano River Basin Below 7500 Ft forecast zone
Measured
54 kt (62 mph) measured gust
Reported by
Mesonet
Coordinates
37.685, -104.961 (the zone’s center; the record gives no point)

Nine miles north northwest Walsenburg.

High Wind, Colorado Springs Vicinity / Southern El Paso County / Rampart Range Below 7500 Ft

When
April 23, 8:30 AM MST to 8:33 AM MST
Where
Colorado Springs Vicinity / Southern El Paso County / Rampart Range Below 7500 Ft forecast zone
Measured
62 kt (71 mph) measured gust
Reported by
Mesonet
Coordinates
38.832, -104.526 (the zone’s center; the record gives no point)

Five miles south Air Force Academy.

High Wind, Walsenburg Vicinity / Upper Huerfano River Basin Below 7500 Ft

When
April 23, 1:54 PM MST to 1:57 PM MST
Where
Walsenburg Vicinity / Upper Huerfano River Basin Below 7500 Ft forecast zone
Measured
70 kt (81 mph) measured gust
Reported by
Mesonet
Coordinates
37.685, -104.961 (the zone’s center; the record gives no point)

Apache City.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Colorado in 2022Every state in 2022This day in weather historyWarnings in Colorado, April 2022

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1029351, 1029343, 1029349, 1029338, 1029337, 1029335, 1029339, 1029344, 1029353, 1029348, 1029346, 1029341, 1029345, 1029352, 1029342, 1029347, 1029350, 1029340, 1029336.